MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort ClearVUE Slim Implantable Port, ChronoFlex Single-Lumen, Kit, 8F; Port & Catheter, Implanted, subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort ClearVUE Slim Implantable Port, ChronoFlex Single-Lumen, Kit, 8F; Port & Catheter, Implanted, subcutaneous, Intravascular
Catalog Number 5616000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Erythema (1840); Unspecified Infection (1930)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime later port placement procedure, the patient developed with unspecified infection.The current status of the patient was unknown.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2022, a patient underwent port placement via the left subclavian vein for chemotherapy related to colon cancer.Approximately one month and twenty nine days later, on (b)(6) 2023, the patient presented with erythema and drainage over the left chest at the port site.Approximately one day later, on (b)(6) 2023, the patient was diagnosed with a bacterial infection, which was confirmed by port culture.Subsequently, the port was removed on the same day.Additionally, approximately three days later, on (b)(6)2023, the patient was diagnosed with a bacterial infection due to micrococcus and gram negative rods.It was further reported that the patient eventually expired.However, the cause of death was not reported.
 
Additional Manufacturer Narrative
H11: additional information was identified in medical records.Based on the review of the medical record, and the file was reassessed for reportability and determined to be reportable as death.The date of death for this patient was not provided; therefore, the date of death has been updated as 01-jan-1900 to meet the mdr submission requirement.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B2, b3, b5, g3, h1, h6 (patient, result, conclusion) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort ClearVUE Slim Implantable Port, ChronoFlex Single-Lumen, Kit, 8F
Common Device Name
Port & Catheter, Implanted, subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key22492551
Report Number3006260740-2025-04756
Device Sequence Number8094165
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number5616000
Device Lot NumberREGT1698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/07/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age51 YR
Patient SexMale